Jump to content
CrazyBoards.org

AbilifyedBunny

Member
  • Content Count

    55
  • Joined

  • Last visited

About AbilifyedBunny

  • Rank
    Member

Profile Information

  • Gender
    female
  • Location
    New York State, USA
  • Interests
    Music, Health & Fitness, Spirituality, Cosmetology, Animals, Staying sane.

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I will definitely ask her. I haven’t had a chance to yet. But hearing empirical evidence from others who are on the psych meds is just as valuable...especially if it is a rare side effect that my psychiatrist may have never even heard of. Psychiatrists are very open to feedback from the patients, which is actually where they get a lot of their info on side effects. At the end of the day, a psychiatrist is only human and feedback from the patient is almost equally valuable to the psychiatrist’s opinion. But I will definitely ask her next time I talk with her.
  2. Thank you for the link, I will check it out. I see what you are saying. I have read these statistics too. However, so far as I have read...for caucasians, grey hair usually starts around the age of 35. I am currently 33, and I started having a lot of grey hairs when I was 31...even more so at 32. Of course bleaching could be a factor. I had my hair bleached to platinum blonde at the salon for years, and I never reacted well to the bleach...at one point I became allergic to it and had to stop. I believe I was always mildly allergic, then at one point the allergy became severe. When I get the chance, I am most certainly going to dye over the greys. Also, I’m sure you have heard the age old opinion that stress can cause grey hair. There is some debate as to whether or not this is true. Over the past few years, I have had an immense amount of stress. The grey hairs started becoming more prominent after I had surgery for a cancer scare and my mind and body had undergone a great deal of stress. There had also been a whole lot of stress after that as well. I can’t even express to you, how much stress I was under. The significant patch of greys, started right around this time period of extreme stress. Thank you for the link, I will check it out.
  3. I have had hair loss on many meds personally. That is why I was wondering if the meds could be a factor for the greys. Currently, I am on an injection of Abilify and I have begun losing hair again. I never lost hair on the Abilify pills...but lo and behold...the injections caused gradual hair thinning for me. As I had mentioned before, I always have unheard of or rare side effects that surprise my psychiatrist. I took Vraylar and loved it but I gained 30 lbs in 3 months. Only 4% of people gain weight on that drug, but I was in that 4%. Prior to having the Abilify injection, I asked my psychiatrist if hair loss would be a side effect...and she said it was very unlikely and she had never heard of it. Sure enough... The Abilify injection also has a whole host of other negative side effects for me (like being f***ing exhausted) and I am on a very low dose. My previous psychiatrist did a DNA/genome test on me and discovered that I have one gene that makes me susceptible to gaining weight on meds, and another gene that makes me susceptible to losing hair on meds. I am not saying that it is a definite, but if so many meds have affected my hair...then maybe they *could* be the culprit for the greys. That is what I am trying to figure out. Of course, the cigarette smoking could be a factor. I take an iron supplement daily, but I also have an issue with my iron. A couple of times I had been diagnosed with a vitamin D deficiency so it’s probably time to get another blood panel. I just find the whole thing odd. I have a face and body that appear 25/27 (excess weight aside)...people always tell me that I look young or they though I was in my 20’s. Yet I am developing silver fox hair, with a big patch of it around my face. It simply doesn’t make sense to me.
  4. It started significantly happening to me half way through 32 and it’s kind of random...like just in patches kind of, although it’s kind of all over too. I don’t really know my family history on this. But I do know that early thirties is awfully young to go grey...at least imo. After seeing the woman in that video, it really makes me wonder...especially seeing as I have had almost every weird side effect known to man.
  5. Trouble is...I get all the rare side effects that no one has heard of or that most patients don’t get.
  6. Has anyone noticed their hair prematurely greying as a side effect of psychiatric medication? Is there a correlation? I’ve read on the internet that people who take meds for epilepsy sometimes experience this. Apparently, they take psyche meds such as topomax, tryleptol, and antidepressants. Some parents reported their children going grey as early as 10 years old. I was attempting to watch an online interview with a schizophrenic woman, but I couldn’t stop staring at the noticeable wash of grey hair at the top of her head. She looked like she was in her early thirties like me...then I thought, ‘wait a minute’. So now I am curious.
  7. 5 mg per day. I was on 5 mg of Abilify. My psychiatrist told me she was putting me on the equivalent of the dose of Abilify. The lowest dose of Ablify is 2 mg and I was one step up from that at 5. Hope she didn't make a mistake lol
  8. I will be taking 5 mg of Prolixin. As far as what the meds are supposed to treat, it is hard to say. My symptoms have been all over the map at different times in my life. I do not hallucinate or hear voices, but I am technically diagnosed with schizoaffective disorder and bipolar, as well as depression. In the past, I have suffered from mania, depression, and some psychosis as well. The Abilify helped with all of the symptoms I listed.
  9. Hello crazyboards, I wanted some feedback on the difference between typicals and atypicals...specifically Abilify versus Prolixin. I have been taking Abilify for years which means I have had to live with sh**y side effects for a while now. I got to the point where I could no longer tolerate the side effects so I decided it was time for another med change. Also, I finally realized that the Abilify could be a contributing factor to my weight problem. My doctor suggested Prolixin and I agreed to try it. I remember being on Prolixin for a short period of time in the past and I don't recall any awful or intolerable side effects. The reason I quit the drug was an entirely different story all together which had nothing to do with the medication its self. I have been struggling to find the right medication for years. I tried just about every option available to me with my previous psychiatrist. The trouble is that the meds work but they all cause intolerable side effects. Even the medications used to counter those side effects, have their own awful side effects. Both my previous and current psychiatrist recommended trying the older "typical" antipsychotics at low doses. Both of them said that their patients experienced less side effects on those medications at low doses, than with the atypicals. Since I am already on a very low dose of Abilify anyway, I figured it was a perfect fit. I wanted to know if there are any marked differences between Abilify and Prolixin for the better or worse...in general and in terms of side effects. I had gotten used to the sh**y side effects of Abilify although some of them seem to have worsened or I have developed new ones over time. If this cocktail doesn't work, I am at the point where I am greatly considering going off of meds all together (safely by titrating down). However, I don't really feel that being medication-free is an option for me. Unfortunately, I am one of those people who seems to greatly benefit from medication and struggle without it. Ps. Another side note: I had to quit cannabis due to my medication which is a major bummer. Ever since I started taking antipsychotics, years ago, cannabis began affecting me differently to the point where it wasn't worth it. It began interacting with the meds and causing adverse effects as well as dulling the high. I am hoping this changes once I start taking typicals, seeing as they work a little bit differently.
  10. I know this is a dead thread lol but I just wanted to post this helpful article. I have seen evidence to back this up on other websites as well. It says here that change in skin tone can be a side effect of antipsychotic medication (look at the list of medications that cause it): https://www.healthgrades.com/symptoms/skin-color-changes--causes I have heard that taking zinc can help with these side effects and that it is also a great overall protection for the skin.
  11. Still nothing, although I was able to pull up other things. Is it under those exact words "Facial Palsy" or "Palsy"? because I found nothing. But when I typed in certain keywords, it did bring up the tardive dyskinesia related stuff.
  12. By "PI" do you mean "Prescribing Information"? I thoroughly checked this section of the website again and I didn't see it. What page number did you see it on?
  13. Really? I was on the Abilify website last night and I scoured through the entire "full prescribing information"/"boxed warning"/"medication guide" page and I did not see it there. I am not denying that what you say is true, I'm just saying that I didn't see it on their website where they listed all of the potential side effects. Where did you find that information?
×
×
  • Create New...